Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

189 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Would you ever need to use Atropine instead of Epinephrine to speed up the heart?

Would you ever need to use Atropine instead of Epinephrine to speed up the heart? Would you ever need to use Atropine instead of Epinephrine to speed up the heart?
Wed, 16 Dec 2009
Report Abuse
Question is related to
Drug/Medication ,  
  User's Response
's  Response
Yes, Atropine is usually your FIRST line of defense in speeding up the heart rate. Atropine blocks the parasympathetic stimulus to the SA node. Epi is not intended to speed up the heart, it's to increase irritability so that you can have a rhythm to convert in V. fib. Increased heart rate is a side effect
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

1. What is atropine? 2. How is it used in your profession? 3. What are the effects of atropine? 4. From which plant or plant s is atropine obtained? 5. Where do these plants grow? (Country or countries? Geographical region?) 6. What does it look like?

doctor1 MD

I was in a operating room and was givin an epadermal and the anesthesiologist emptied a vile of epinephrine into my spine instead of what he was supposed to use, I spent two days in the hospital after he knee surgeon called off the operation after the mix up, I was in so much pain in my lower back and my legs down to my knees, i had to see a neurologist to get cleared for my knee operation and told him about I had numbing in my feet and it feels like I m wearing socks all the time, I had a EMG done yesterday for the problem and the said I had neuropathy ,I m not diabetic nor have high blood pressure or colestrol, all my blood work is fine,I did not have this numbing until that njection but no one seems to listen or care about my concern, could that injection have caused it because it changed something

doctor1 MD

Is epinephrine ever really injected directly into the heart via the chest with a large needle and if so for what purpose? Heart attacks?? or is that just ty hype

Recent questions on  Epinephrine

doctor1 MD

I have experienced rapid heartbeat, and adrenaline rush, lightheadedness, dizziness during daily routines (for example today during giving the dog a bath). I have been treated with migraines and my doctor is wheening me off amitriptyline. but I have experienced this before the wheening started.

doctor1 MD

Last Wednesday I had a blepharoplasty , (upper lids only) and was given injections of Lidocaine and epinephrine to numb the area. Since then, my vision has been blurry and I saw an ophthalmologist today who noted a significant change in my vision...

doctor1 MD

My husband has this itchy rash on waistline, bottom of feet and armpits. Help!

doctor1 MD

I had dental work over 30 days ago, and received lidocaine- epinephrine . I had the heart palpitations that day which was expected, but I still have them. I've never had high blood pressure or any kind of heart issue. My latest BP was 124/69. How...

doctor1 MD

I am a 43 year old healthy female who developed a UPJ obstruction with severe hydronephrosis and a severely enlarged right kidney. During a ureteroscopy it was found that my kidney was completely blocked and I ended up with a nephrostomy tube and was scheduled for a pyeloplasty a month later. I developed high blood pressure and sinus tachycardia (150-160) while still in the hospital. I have always been healthy up to this point and have always had low blood pressure and low heart rate. I was placed on Metoprolol while still in the hospital,which worked well. However, I had an anaphylactic reaction which required inubation and ventilator. I was taken off of Metoprolol (since it interferes with epinephrine) and placed on Norvasc. I am now home and still have a stent in place which will be removed in 2 1/2 weeks from now. My B/P is still very high and my resting HR is 100. Minimal activity raises my HR to 120-150. Is this due to my kidney issues?

doctor1 MD

I have had a cough for 32 days and my right rib side is in pain when i cough. i have to hold my side when i cough. it hurts a little with deep beathes and if i stretch. I m having weezing when i breath. I have been treated for bronchitis and taken the 5 day pill. It say it wk for 6 days after and fri was the 6 day and i m couching up small peices of yellow to sea yellow maybe alittle green in it went i cough. my nose is not stuffed but i blow out a lot of stuff. I started out w/ a cough and i broke out in a allergic reaction had hives with a swelling face. got treated for that at the ER w/ a epinephrine and then i was treat for thrush then I got treated for bronchitis. Still coughing and in pain. I have been to the ER 2 time and DR 3-4 times this month. I also was giving ventolin HFA. I have put heat, pain med to me for the pain in my ribs and nothen seem to lessen the pain.